Journal of Dynamics and Differential Equations

, Volume 30, Issue 4, pp 1661–1682 | Cite as

Non-local Conservation Law from Stochastic Particle Systems

  • Marielle Simon
  • Christian OliveraEmail author


We consider an interacting particle system in \(\mathbb {R}^d\) modelled as a system of N stochastic differential equations. The limiting behaviour as the size N grows to infinity is achieved as a law of large numbers for the empirical density process associated with the interacting particle system.


Stochastic differential equations Fractal conservation law Lévy process Particle systems Semi-group approach 

Mathematics Subject Classification

60H20 60H10 60F99 



C.O. is partially supported by CNPq through the Grant 460713/2014-0 and FAPESP by the Grants 2015/04723-2 and 2015/07278-0. This work benefited from the support of the Project EDNHS ANR-14-CE25-0011 of the French National Research Agency (ANR). The work of M.S. was also supported by the Labex CEMPI (ANR-11-LABX-0007-01).


  1. 1.
    Alibaud, N.: Entropy formulation for fractal conservation laws. J. Evol. Equ. 7, 145–175 (2007)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Alfaro, M., Droniou, J.: General fractal conservation laws arising from a model of detonations in gases. Appl. Math. Res. eXpress 2012(2), 127–151 (2012)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Andreu, F., Mazon, J.M., Rossi, J.D., Toledo, J.: Nonlocal Diffusion Problems. AMS Mathematical Surveys and Monographs, vol. 165. AMS, Providence, RI (2010)Google Scholar
  4. 4.
    Applebaum, D.: Lévy Processes and Stochastic Calculus, 2nd edn. Cambridge University Press, Cambridge (2009)CrossRefGoogle Scholar
  5. 5.
    Biler, P., Funaki, T., Woyczynski, W.A.: Interacting particle approximations for nonlocal quadratic evolution problems. Prob. Math. Stat. 2, 267–286 (1999)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Capasso, V., Bakstein, D.: An Introduction to Continuous-Time Stochastic Processes: Theory, Models, and Applications to Finance, Biology and Medicine (Modeling and Simulation in Science, Engineering and Technology). Springer, Birkhäuser, New York, Basel (2015)CrossRefGoogle Scholar
  7. 7.
    Clavin, P.: Instabilities and nonlinear patterns of overdriven detonations in gases. In: Berestycki, H., Pomeau, Y. (eds.) Nonlinear PDE’s in Condensed Matter and Reactive Flows, pp. 49–97. Kluwer (2002)Google Scholar
  8. 8.
    Da Prato, G., Zabczyk, J.: Stochastic Equations in Infinite Dimensions. Cambridge University Press, Cambridge (1992)CrossRefGoogle Scholar
  9. 9.
    Droniou, J., Imbert, C.: Fractal first-order partial differential equations. Arch. Ration. Mech. Anal. 182, 299–331 (2006)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Flandoli, F., Gatarek, D.: Martingale and stationary solutions for stochastic Navier–Stokes equations. Prob. Theory Relat. Fields 102, 367–391 (1995)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Flandoli, F., Leimbach, M., Olivera, C.: Uniform approximation of FKPP equation by stochastic particle systems. ArXiv:1604.03055 (2016)
  12. 12.
    Gyongy, I., Krylov, N.: Existence of strong solutions for Itô stochastic equations, via approximations. Prob. Theory Relat. Fields 105, 143–158 (1996)CrossRefGoogle Scholar
  13. 13.
    Ikeda, N., Watanabe, S.: Stochastic Differential Equations and Diffusion Processes. North Holland Pub. Co., Amsterdam (1981)zbMATHGoogle Scholar
  14. 14.
    Jourdain, B., Méléard, S., Woyczynski, W.A.: A probabilistic approach for non-linear equations involving fractional Laplacian and singular operator. Potential Anal. 23(1), 55–81 (2005)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Jourdain, B., Méléard, S., Woyczynski, W.A.: Probabilistic approximation and inviscid limits for 1-D fractional conservation laws. Bernoulli 11(4), 689–714 (2005)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Jourdain, B., Méléard, S.: Propagation of chaos and fluctuations for a moderate model with smooth initial data. Ann. IHP (B) Probab. Stat. 34(6), 727–766 (1998)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Karch, G.: Non-linear evolution equations with anomalous diffusion. In: Qualitative Properties of Solutions to Partial Differential Equations, Jindrich Necas Center for Mathematical Modeling Lecture Notes, vol. 5, pp. 2–68. Matfyzpress, Prague (2009)Google Scholar
  18. 18.
    Kunita, H.: Stochastic differential equations based on Lévy processes and stochastic flows of diffeomorphisms. In: Rao, M.M. (ed.) Real and Stochastic Analysis, New Perspective, pp. 305–374. Birkhäuser (2004)Google Scholar
  19. 19.
    Lions, J.L.: Quelques Méthodes de Résolution des Problèmes aux Limites non Linéaires. Dunod, Paris (1969)zbMATHGoogle Scholar
  20. 20.
    Méléard, S., Roelly-Coppoletta, S.: A propagation of chaos result for a system of particles with moderate interaction. Stoch. Process. Appl. 26, 317–332 (1987)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Oelschläger, K.: A law of large numbers for moderately interacting diffusion processes. Zeitschrift fur Wahrsch. Verwandte Gebiete 69, 279–322 (1985)MathSciNetCrossRefGoogle Scholar
  22. 22.
    Priola, E.: Pathwise uniqueness for singular SDEs drive n by stable processes. Osaka J. Math. 49(2), 421–447 (2012)MathSciNetzbMATHGoogle Scholar
  23. 23.
    Sato, K.: Lévy Processes and Infinitely Divisible Distributions (Cambridge Studies in Advanced Mathematics), 2nd edn. Cambridge University Press (2013)Google Scholar
  24. 24.
    Stein, E.M.: Singular Integrals and Differentiability Properties of Functions. Princeton University Press, Princeton (1970)zbMATHGoogle Scholar
  25. 25.
    Triebel, H.: Interpolation Theory, Function Spaces, Differential Operators. North-Holland, New York (1978)Google Scholar
  26. 26.
    Varadhan, S.R.S.: Scaling limits for interacting diffusions. Commun. Math. Phys. 135, 313–353 (1991)MathSciNetCrossRefGoogle Scholar
  27. 27.
    Vazquez, J.L.: Recent progress in the theory of non-linear diffusion with fractional Laplacian operators. Discrete Contin. Dyn. Syst. Ser. S 7, 857–885 (2014)MathSciNetCrossRefGoogle Scholar
  28. 28.
    Woyczynski, W.: Lévy Processes in the Physical Sciences, pp. 241–266. Birkhäuser, Boston (2001)CrossRefGoogle Scholar
  29. 29.
    Zhang, X.: \(L^{p}\)-maximal regularity of nonlocal parabolic equation and applications. Annales de l’Institut Henri Poincare (C) Non Linear Analysis 30(4), 573–614 (2013)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2017

Authors and Affiliations

  1. 1.MEPHYSTO TeamINRIA Lille - Nord EuropeVilleneuve-d’AscqFrance
  2. 2.Laboratoire Paul Painlevé, CNRS UMRVilleneuve-d’AscqFrance
  3. 3.Departamento de MatemáticaUniversidade Estadual de CampinasCampinasBrazil

Personalised recommendations